Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 236, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 8, 2005, 8:57 PM CDT for Harrison County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2005, 8:57 PM CDT (01:57 UTC)
- Expired
- Aug 8, 2005, 10:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Harrison County, TX
The radar
The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:33 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Aug 8, 3:33 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 333 PM CDT MON AUG 8 2005 .DISCUSSION... SCATTERED CONVECTION REMAINS OVER THE FAR W AND SW ZONES THIS AFTERNOON...AS WELL AS THE FAR SE ZONES...WITH VERY LITTLE MOVEMENT NOTED WITH ALL OF THESE STORMS. STORMS NEAR JENA ARE FIRING NEAR A WEAK SURFACE TROUGH EXTENDING FROM NORTHCENTRAL LA INTO SE LA AND ALONG THE GULF COAST...AND THIS FEATURE MAY WASH OUT SOME TONIGHT...BUT PROGS HINT AT THIS ELEVATED FEATURE REMAINING OVER THE SE ZONES TUESDAY. INSTABILITY/CONVERGENCE A BIT WEAKER FARTHER N ACROSS EXTREME N LA/S AR...THUS WILL CONTINUE MENTION OF CHANCE POPS TONIGHT FOR AREAS WITH CONVECTION NOW...BUT ACTIVITY NEAR JENA WILL LIKELY BE DIURNAL AND DIMINISH AFTER SUNSET. WEAK UPPER LOW OVER NW TX THIS AFTERNOON WILL CONTINUE A SLOW DRIFT SE THROUGH CENTRAL TX TONIGHT...POSITIONED JUST W OF THE FORECAST AREA TUESDAY MORNING. WHILE THE NAM/NGM/UKMET AGREE TO THIS SCENARIO...THE GFS IS A BIT MORE PROGRESSIVE...AND MORE E WITH THE SYSTEM MOVING INTO THE AREA TUESDAY EVENING/NIGHT ALONG A WEAK SHEAR AXIS EXPECTED TO REMAIN IN PLACE ACROSS S AR/N LA/E TX. GIVEN WEAK ENVIRONMENTAL WINDS...WILL SIDE WITH A SLOWER SOLUTION...THUS KEEPING BEST POPS OVER LOWER E TX...WHERE BEST UPPER DIVERGENCE WILL LIE...WHICH WILL EVENTUALLY SPREAD NE INTO E TX/N LA. CONVECTION MAY BE MORE HIT AND MISS OVER N LA CLOSER TO A WEAK SURFACE-850MB TROUGH AXIS. BUT MORE CLOUD COVER WILL LIMIT HEATING...EXCEPT UP N...WHERE FLAT RIDGING WILL CONTINUE EXPANDING E ACROSS THE CENTRAL/NORTHERN SOUTHERN PLAINS. TEMPS MAY CONTINUE TO RUN NEAR 100 AS WELL THE NEXT FEW DAYS UP N...THUS TEMPS MAY RANGE WIDELY FROM N TO S. WEAK LOW/SHEAR AXIS LOOKS TO CONTINUE A SLOW DRIFT S WEDNESDAY...ALTHOUGH IT MAY REMAIN A FOCUS FOR CONVECTION THROUGH THURSDAY...BEFORE WASHING OUT LATE IN THE WEEK AS ADDITIONAL SUBTROPICAL RIDGING EXPANDS W FROM THE E GULF/W ATLANTIC. AFTERWARDS...ORGANIZED CONVECTION WILL BE HARD TO COME BY...BUT WILL LEAVE IN SLIGHT CHANCE POPS TO RESPECT LEFTOVER MOISTURE IN PLACE/AFTERNOON HEATING. PRELIMS ARE NEXT... && .PRELIMINARY POINT TEMPS/POPS... SHV 72 93 73 94 / 20 40 30 30 MLU 72 94 72 93 / 20 40 30 30 DEQ 68 97 69 97 / 20 20 20 20 TXK 72 95 73 96 / 20 30 20 20 ELD 70 96 72 95 / 20 30 20 20 TYR 73 92 72 94 / 40 40 30 30 GGG 72 92 72 94 / 40 40 30 30 LFK 73 90 72 93 / 30 50 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Aug 8, 12:00 PM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON AUG 8 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE COMBINATION OF A WEAK UPPER LEVEL DISTURBANCE...AFTERNOON HEATING...AND A MOIST AND UNSTABLE ATMOSPHERE...WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...OVER MUCH OF THE FOUR STATE REGION. ALTHOUGH NO WIDESPREAD SEVERE WEATHER IS EXPECTED...SOME ISOLATED STORMS MAY BE SEVERE... CAPABLE OF PRODUCING STRONG DAMAGING WIND GUSTS...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS. ISOLATED RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES COULD OCCUR...WHICH COULD CAUSE PONDING ON AREA ROADWAYS AND POSSIBLY SOME MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE THROUGH MIDWEEK. A FEW STORMS COULD BE STRONG TO SEVERE...PRODUCING HIGH WIND GUSTS...HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:57 PM CDT | Flash Flood Warning | SHV | Caddo | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.